Late-onset Anticonvulsant Hypersensitivity Syndrome Mimicking Lymphoma


Creative Commons License

GEDÜK A. , Atesoglu E. B. , MEHTAP Ö. , DEMİRSOY E. T. , CAN B., TARKUN P. , ...More

INTERNAL MEDICINE, vol.54, no.24, pp.3201-3204, 2015 (Journal Indexed in SCI) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 54 Issue: 24
  • Publication Date: 2015
  • Doi Number: 10.2169/internalmedicine.54.5111
  • Title of Journal : INTERNAL MEDICINE
  • Page Numbers: pp.3201-3204

Abstract

Anticonvulsant hypersensitivity syndrome is a fatal, idiosyncratic drug reaction that is caused by aromatic antiepileptic drugs. This cutaneous drug reaction is also called pseudolymphoma because of its clinical and histological similarities with malignant lymphoma. The primary clinical findings are fever, skin rashes, enlarged lymph nodes, single or multiple internal organ involvement and hematological abnormalities. Typically, anticonvulsant hypersensitivity syndrome occurs 1-8 weeks after drug administration. We herein present the case of a patient who had been on anticonvulsant therapy for five years and died from late-onset anticonvulsant hypersensitivity syndrome.